Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 6 of 6 Posts

·
Registered
Joined
·
61 Posts
Discussion Starter · #1 ·
I just want to ask if anyone else has experienced decreased diarrhea symptoms after stopping an acid reducer? I have taken Prevacid 15 to 30 mg. off and on for the last 5 years. I know the most common side effects mentioned are headache, abdominal pain, and diarrhea. (Which I kinda find amusing, I mean it is prescribed for acid reflux and 2 of the most common side effects have to do with stomach problems...
. ) Sorry to get side tracked. I have recently stopped the prevacid and have not had to take any immodium in almost 2 weeks! I have had ibs both c and d for over 30 years, I am now 38. This past year has been the worst for the ibs-d, and I have tried many things to ease the symptoms. I still have constant bloating and gas, but am thrilled with the decrease in the "d". Just wanted to see if any of you have had this experience? Thanks and I hope all of you are doing ok. Kandy
 

·
Registered
Joined
·
175 Posts
Kandy I started PPI's in January and my "gut" hasn't been right since...so i think there is a connection. How are your other symptoms now?-Lee
 

·
Registered
Joined
·
61 Posts
Discussion Starter · #3 ·
Lee, My ibs symptoms are much improved! I usually have to go to the restroom only 1 time a day now, and have not had the painful urgent "d" in over 2 weeks. I am starting to try and add some of my favorite foods back in to my diet, taking it very slow as I want this to last! I still have the bloating and gas, and I do take maalox gas antacid usually 1-2 a day, this also give me calcium which is supposed to help the "d". Ironically, my reflux has not been bad since going off of the prevacid. I do try not to eat after 6:00 pm, and I sleep with my head slightly elevated. What acid reducer are you on, and what symptoms have you noticed that have gotten worse or are new? I have not talked to my GI Dr. about going off of the prevacid, but I will when I see him. I would talk to the Dr. who prescribed your meds, and see what their opinion is. I do have a good friend who was on prilosec for about 3 weeks and was having very bad "d" several times a day. I told her what I had done, and she stopped the prilosec just to see, and her "d" was gone, too. I do know the prevacid did help me when I first started on it, so who knows? Everyone is different and we are all effected differently. I think everyone should talk to their Dr. about their symptoms and meds. I do really appreciate all on this board and the great support system. Kandy
 

·
Registered
Joined
·
5,427 Posts
If you are taking mallox this can be adding to the diarrhea because I think it contains magnesium and you are gettin too much magnesium and thus getting added diarrhea.Linda
 

·
Registered
Joined
·
6,019 Posts
I've been taking a flavonoid supplement called Provex CV for years that has both stopped my GERD and my D, as well as reversing a couple of other problems. There is also a posting on the IBS Board about some quick success for D with a green tea extract. I don't know if it will work for GERD as well, but it would be worth a shot.Cheers,Mark
 

·
Registered
Joined
·
1,199 Posts
I have been on just every acid reducer from Zantac-- to Nexium- and they all give horrible diarreha- worse than my IBS D-- I quit them all , I will deal with the gerd somehow.
 
1 - 6 of 6 Posts
Top